Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

What is the cause of white itchy patches on the cheek behind the lower lip?

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 988 Questions
I have developed white patches on right my right cheek and behind my lower lip. The doctor told me that it is a vitamin defiency patches.
She asked me to use mometasone furoate cream IP (morning)
and Tacrolimus ointment 0.1 W/W(night).After 3 days I saw another doctor who told me that Tacrolimus will not help ,I may continue using Mometasone and he wrote flutivate cream.
During all this I also met a General Physician who says that it is a fungus and wrote "Zocon 50 mg DT" and asked me to apply Candiderma cream. Again for 2 days it was all fine but since this morning I feel some sought of itching. The slightest touch of a hair is also causing severe itch.
(I have severe Dandruff from past 3 months.)

This had happened to me 10 years back also. The doctor had given me Elocon I donot remember whether it was a cream or an ointment.but it went off completly that time.Dandruff prob was not there that time.
Please help.
Posted Tue, 24 Apr 2012 in Skin Rash
Answered by Dr. Bharat Chawda 3 hours later

Thank you for the query,

I've few very specific questions to ask you :

1) Are these patches milky white in color or they are just lighter that the normal skin color?
2) How many patches do you see ?
3) Do you see any scaling over the patches?
4) Please specify the exact location or site of these patches(apart from face, is it also over the nape of neck or outer side of arms)?
5) Does it itch when you go out in sun?

You can even consider send me a picture of the lesion to confirm the diagnosis.

You can send at YYYY@YYYY .Kindly mention subject as "ATTN Dr.Bharat Chawda" and also do reply to my original answer in the website that you have posted a picture.

Also let me know that the doctor who told that it was a deficiency of vitamins, was a dermatologist or a general physician .

At this stage without seeing the lesion ,I can only give you some differential diagnosis.It could be either PITYRIASIS ALBA( because of dryness & deficiency of vitamins), or POLYMORPHIC LIGHT ERUPTION( due to sunlight allergy) or a FUNGAL INFECTION or VITILIGO( if lesion is milky white in color).

By the way,as you said you had a similar lesion long time back also,which was treated with elocon (a steroid) ,that would means that it was not a fungal infection.

If you can please answer my above questions ,then we come closer to a diagnosis and help you with some treatment.A photo of the same would help further.

For dandruff you can take any ketoconazole 2% shampoo with ZPTO ,which you can use twice a week.

Hope I have answered your query.I will be available for follow up query as well.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor